Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 22, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 21, 1997, 8:27 PM CDT for Sherman County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 1997, 8:27 PM CDT (01:27 UTC)
- Expired
- Apr 21, 1997, 9:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Sherman County, TX
The radar
The Amarillo radar (KAMA), 117 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 220126 RRA SVRAMA TXC421-220200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 827 PM CDT MON APR 21 1997 THE NATIONAL WEATHER SERVICE IN AMARILLO TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...SOUTHEASTERN SHERMAN COUNTY AT 826 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY AMARILLO WEATHER SERVICE DOPPLER RADAR 22 MILES EAST SOUTHEAST OF STRATFORD OR 10 MILES NORTH NORTHEAST OF SUNRAY MOVING EAST SOUTHEAST AT 30 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... A>ND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:01 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Apr 21, 3:01 PM CDT, 5 hours 26 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CDT MON APR 21 1997 COLD FRONT AT THE SURFACE WAS PUSHING SOUTH ACROSS THE NORTHERN TEXAS PANHANDLE AS OF 200 PM. MID LEVEL SHORT WAVE NOW PUSHING INTO NORTHWEST ARIZONA. ABUNDANT LOW LEVEL MOISTURE IS STILL SOUTH OF THE PANHANDLES AND IS EXPECTED TO STAY THERE UNTIL AFTER THE COLD FRONT PASSES THE AREA...SO WE WILL NOT MENTION ANY SEVERE THUNDERSTORMS IN THE ZONES TONIGHT. WE LIKE THE SURFACE PATTERN OF THE ETA...BUT WE LIKE THE UPPER LEVEL PATTERN OF THE AVN/NGM THROUGH THE NEXT 48 HOURS. ONE THING THAT WE ARE PUZZLED ABOUT IS THE BULLSEYE WE ARE GETTING OVER PANHANDLES FROM THE MODEL QPF OUT PUTS. WE WILL STILL GO WITH POPS AROUND 50 PERCENT ACROSS THE AREA...BUT THINK THAT THE HEAVIEST RAIN WILL STAY TO THE SOUTH. WE WILL LINGER A LITTLE RAIN INTO THE MORNING HOURS. WE WILL KEEP CLOUDS IN FOR MOST OF THE DAY GIVEN THE AMOUNT OF CAA AND LOW LEVEL MOISTURE. SKIES SHOULD CLEAR TUESDAY NIGHT...AND WEDNESDAY SHOULD BE A DRY DAY...HOWEVER A FEW INSTABILITY CU COULD POP IN THE AFTERNOON...ESPECIALLY OVER THE NORTHEAST...CLOSER TO THE WRAP-AROUND. WE WILL STAY CLOSE TO THE COOLER FAN NUMBERS FOR HIGHS ON TUESDAY AND GO WITH A MIX OF TEMPERATURES FOR THE REST OF THE PERIODS. THE EXTENDED LOOKS WET WITH A STRONG DIGGING UPPER LOW TO OUR SOUTHWEST EJECTING SHORT WAVES AT US. THANK YOU FOR THE COORDINATION DDC AND LBB. A FEW NUMBERS TO PONDER: DHT 40/59 37/69 42 510 AMA 43/60 40/70 44 520 BVR 42/58 37/68 43 530 .AMA... TX...NONE. OK...NONE. GOEHRING
In the hours before
Local storm report, Apr 21, 7:00 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT MON APR 21 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 4 N KERRICK OK FUNNEL CLOUD
04/21/97 CIMARRON REPORTED BY NWS SPOTTER
0717 PM 2 S KERRICK TX 1.75 INCH HAIL
04/21/97 DALLAM REPORTED BY THE PUBLIC
0747 PM STRATFORD TX 1.00 INCH HAIL
04/21/97 SHERMAN REPORTED BY SHERIFF OFFICE
0749 PM 10 NE STRATFORD TX 0.88 INCH HAIL
04/21/97 SHERMAN REPORTED BY GUYMON OHPLocal storm report, Apr 21, 8:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT MON APR 21 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 4 N KERRICK OK FUNNEL CLOUD
04/21/97 CIMARRON REPORTED BY NWS SPOTTER
0717 PM 2 S KERRICK TX 1.75 INCH HAIL
04/21/97 DALLAM REPORTED BY THE PUBLIC
0747 PM STRATFORD TX 1.00 INCH HAIL
04/21/97 SHERMAN REPORTED BY SHERIFF OFFICE
0749 PM 10 NE STRATFORD TX 0.88 INCH HAIL
04/21/97 SHERMAN REPORTED BY GUYMON OHPLocal storm report, Apr 21, 8:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED ISSUANCE TIME
NATIONAL WEATHER SERVICE AMARILLO, TX
811 PM CDT MON APR 21 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 4 N KERRICK OK FUNNEL CLOUD
04/21/97 CIMARRON REPORTED BY NWS SPOTTER
0717 PM 2 S KERRICK TX 1.75 INCH HAIL
04/21/97 DALLAM REPORTED BY THE PUBLIC
0747 PM STRATFORD TX 1.00 INCH HAIL
04/21/97 SHERMAN REPORTED BY SHERIFF OFFICE
0749 PM 10 NE STRATFORD TX 0.88 INCH HAIL
04/21/97 SHERMAN REPORTED BY GUYMON OHPLocal storm report, Apr 21, 8:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED ISSUANCE TIME
NATIONAL WEATHER SERVICE AMARILLO, TX
811 PM CDT MON APR 21 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 4 N KERRICK OK FUNNEL CLOUD
04/21/97 CIMARRON REPORTED BY NWS SPOTTER
0717 PM 2 S KERRICK TX 1.75 INCH HAIL
04/21/97 DALLAM REPORTED BY THE PUBLIC
0747 PM STRATFORD TX 1.00 INCH HAIL
04/21/97 SHERMAN REPORTED BY SHERIFF OFFICE
0749 PM 10 NE STRATFORD TX 0.88 INCH HAIL
04/21/97 SHERMAN REPORTED BY GUYMON OHPThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:08 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 47 min |
| Apr 21, 7:31 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 34 min |
| Apr 21, 8:39 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 61 min |
| Apr 21, 9:19 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 61 min |
| Apr 21, 9:58 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 62 min |
| Apr 21, 10:31 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.